MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT CEM KEEL TIB TRAY SZ2.5; MBT TIBIAL TRAY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US MBT CEM KEEL TIB TRAY SZ2.5; MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Catalog Number 129433125
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient fell in 2022 and suffered a tibial fracture.This appears to have caused the tibial plateau to collapse over time.Patient required a revision surgery on (b)(6) 2024 at hospital, the tibia came off relatively easily, with no cement attached to the bottom of the tibia.The cement used is believed to be a competitor at the time.The femur was well fixed, however the frozen tissue came back as infected.So all implants were removed.Doi: (b)(6) 2019.Dor: (b)(6) 2024.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> it was reported that the patient fell in 2022 and suffered a tibial fracture.This appears to have cause the tibial plateau to collapse over time.Patient required a revision surgery on (b)(6) 2024 at hospital, the tibia came off relatively easily, with no cement attached to the bottom of the tibia.The cement used is believed to be a competitor at the time.This is the second sigma tibial base that we was removed in about 4 weeks.Both had no cement on the tibia, only on bony interface.The femur was well fixed, however the frozen tissue came back as infected.So all implants were removed.The product was not returned to depuy synthes, however photos were provided for review.See attachment (29_may_2024_09_21_11_19359.Eml).Visual analysis of the radiological images revealed that keel section of the tibial tray presents signs of bone cement.Additionally, the rotating platform appears to be slightly moved to the medial side of the tibia.However, the allegation of loosening cannot be confirmed due to the angles at which the radiographs may have been taken and fact that it is not possible to determine a change in the initial position of the implant based on a single radiograph.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device 129433125/ 8823244 lot number, and no non-conformances /manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the mbt cem keel tib tray sz2.5 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device 129433125/ 8823244 lot number, and no non-conformances /manufacturing irregularities were identified.

Brand Name
MBT CEM KEEL TIB TRAY SZ2.5
Common Device Name
MBT TIBIAL TRAY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19556331
Report Number1818910-2024-12547
Device Sequence Number6711689
Product Code NJL
UDI-Device Identifier10603295025771
UDI-Public(01)10603295025771(10)8823244
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number129433125
Device Lot Number8823244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/15/2024
11/19/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/16/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET CEMENT; HP STRL QUICK DRL PINS; HP STRL THREADED PINS HEADED; PFC*SIGMA/RD/DOME PAT 3PEG,32; SIG RP AOX STB INS SZ3 10; SIGMA PS CEM FEM SZ3 R
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale